Florida, 2013Damaging Winds and Lightning Strikes in Florida, July 17, 2013
July 17, 2013 · NWS TBW · 10 events in 3 counties and zones
An upper level low moving across the eastern Gulf of Mexico provided increased instability for afternoon showers and thunderstorms. Several of these storms caused damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low moving across the eastern Gulf of Mexico provided increased instability for afternoon showers and thunderstorms. Several of these storms caused damaging wind gusts. Additionally, a couple lightning strikes caused fires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 17, 2:39 PM EST, 21 minutes earlier.
Area forecast discussion, Jul 17, 2:39 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
339 PM EDT WED JUL 17 2013
.SHORT TERM (TONIGHT-FRIDAY)...
THE UPPER LEVEL LOW CONTINUES TO MOVE SLOWLY NORTHWEST OVER THE
EASTERN GULF OF MEXICO...WITH SCATTERED SHOWERS AND THUNDERSTORMS
ONGOING OVER THE PENINSULA. FOR THE REST OF TODAY AND INTO
TONIGHT EXPECT SCATTERED CONVECTION TO CONTINUE ACROSS THE
SOUTHERN TWO-THIRDS OF THE FORECAST AREA. THESE STORMS HAVE
PRODUCED STRONG GUSTY WINDS AND WILL CONTINUE TO DO SO FOR THE
REST OF THE DAY AS THEY MOVE QUICKLY TO THE WEST. MOST OF THE
RAIN SHOULD COME TO AN END TONIGHT BUT WEAK TROUGHING OVER SOUTH
FLORIDA COMBINED WITH THE DEEP MOISTURE ALREADY IN PLACE COULD
LEAD TO A FEW SHOWERS OVERNIGHT...SO LEFT ISOLATED POPS IN FOR
THE SOUTHERN HALF OF THE CWA FOR NOW.
FOR THURSDAY AND FRIDAY...THE STRONG RIDGE OVER THE EASTERN HALF
OF THE COUNTRY WILL BREAK DOWN WITH SURFACE HIGH PRESSURE IN THE
WESTERN ATLANTIC BUILDING BACK TOWARD THE STATE...AND WIND FLOW
BECOMING MORE SOUTHEAST. RAIN CHANCES WILL REMAIN ON THE HIGH SIDE
FOR BOTH DAYS WITH PLENTY OF DEEP MOISTURE IN PLACE ACROSS THE
PENINSULA.
.LONG TERM (FRIDAY NIGHT-TUESDAY)...
A MID LEVEL TROUGH OVER THE NORTHERN GULF AT THE START OF THE
PERIOD WILL WEAKEN AND RETROGRADE WEST AS UPPER RIDGING FROM THE
WESTERN ATLANTIC BUILDS WEST ACROSS THE SOUTHERN PENINSULA AND
GULF AS THE ATTENDANT SURFACE RIDGE AXIS MEANDERS ABOUT THE
CENTRAL PENINSULA. DEEP MOISTURE (PW'S CLOSE TO 2 INCHES)
COMBINED WITH DAYTIME HEATING WILL SUPPORT SCATTERED DIURNAL SEA
BREEZE DRIVEN SHOWERS AND STORMS ACROSS THE FORECAST AREA ON
SATURDAY AND SUNDAY...WITH A SOUTH TO SOUTHWEST STEERING FLOW
FAVORING LATE NIGHT AND EARLY MORNING SHOWERS AND STORMS ALONG THE
COAST...THEN MOVING TO INLAND LOCATIONS ALONG THE SEA BREEZE EACH
AFTERNOON...WHERE THE HIGHEST RAIN CHANCES (POPS 40 TO 50 PERCENT)
WILL RESIDE BOTH DAYS.
DURING MONDAY AND TUESDAY THE UPPER AND SURFACE RIDGE WILL SINK
SOUTH ACROSS THE SOUTHERN PENINSULA AS A SHORT WAVE TROUGH
IMPINGES UPON IT AS IT MOVES INTO THE SOUTHEASTERN STATES WITH
AN ATTENDANT COLD FRONT STALLING OUT ACROSS THE NORTHERN GULF
REGION. A SOUTHWEST TO WEST STEERING FLOW BETWEEN THESE TWO
FEATURES WILL CONTINUE TO FAVOR LATE NIGHT AND EARLY MORNING
SHOWERS/STORMS ALONG THE COAST THEN MOVING TO INLAND LOCATIONS
EACH AFTERNOON AS THE SEA BREEZE MOVES INLAND.
NIGHT TIME LOW TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL
THROUGH THE PERIOD...ESPECIALLY ALONG THE COAST DUE TO THE ONSHORE
FLOW WHERE READINGS WILL RANGE FROM THE LOWER TO MID 70S INLAND
AREAS TO THE MID AND UPPER 70S ALONG THE COAST. DAYTIME HIGHS
WILL RUN NEAR NORMAL ALONG THE COAST WITH READINGS IN THE UPPER
80S TO AROUND 90...AND A FEW DEGREES ABOVE NORMAL WELL INLAND
WHERE READINGS WILL CLIMB IN THE LOWER TO MIDDLE 90S.
&&
.AVIATION...
SHRA/TSRA EXPECTED TO END EARLY THIS EVENING...WITH VFR CONDITIONS
TO FOLLOW OVERNIGHT.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN BELOW ADVISORY OR CAUTIONARY CRITERIA
THROUGH THE NEXT FEW DAYS.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 88 75 87 / 30 60 30 50
FMY 73 89 73 90 / 30 60 30 40
GIF 73 91 73 90 / 20 60 30 50
SRQ 74 88 74 88 / 30 60 30 50
BKV 70 89 71 89 / 20 50 30 50
SPG 77 87 77 88 / 30 60 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE
AVIATION...21/JELSEMA
PREVIOUS LONG TERM...57/MCMICHAEL
Hazardous weather outlook, Jul 17, 4:38 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT WED JUL 17 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-172330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
538 AM EDT WED JUL 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL AND
SOUTHWEST FLORIDA TODAY. STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
STRONG GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND POSSIBLY SOME
SMALL HAIL AS THEY MOVE RAPIDLY TO THE WEST AT 15 TO 20 MPH. REMEMBER
IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY.
...WIND AND SEA IMPACT...
EASTERLY WINDS IN THE 15 TO 20 KNOT RANGE ALONG WITH SEAS OF 2 TO
4 FEET WILL CREATE HAZARDOUS BOATING CONDITIONS OVER THE CENTRAL
AND SOUTHERN OFFSHORE GULF WATERS BETWEEN BONITA BEACH AND TARPON
SPRINGS OUT 20 TO 60NM TODAY...AND ALL SMALL CRAFT OPERATORS SHOULD
EXERCISE CAUTION. THESE CONDITIONS WILL CONTINUE EARLY TONIGHT...THEN
LIGHTER WINDS AND LOWER SEAS WILL RETURN TO THE GULF WATERS ON
THURSDAY WITH IMPROVING CONDITIONS EXPECTED.
...RIVER FLOOD IMPACT...
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK AT
WORTHINGTON GARDENS THROUGH THURSDAY...AND THE MYAKKA RIVER AT THE
MYAKKA RIVER STATE PARK UNTIL FURTHER NOTICE. ANY ADDITIONAL HEAVY
RAINFALL OVER THE RIVER AND CREEK TODAY COULD CAUSE A FURTHER RISE
IN WATER LEVELS AND MORE PRONOUNCED FLOODING THROUGH THE PERIOD.
RESIDENTS LIVING ALONG RIVERS AND FASTER FLOWING STREAMS SHOULD
REMAIN ALERT TO ANY RAPID RISES IN WATERS LEVELS AND BE READY TO
MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...THUNDERSTORM IMPACT...
ABUNDANT MOISTURE AND DAYTIME HEATING WILL SUPPORT SCATTERED
DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE
REGION EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS. AN
EASTERLY STEERING FLOW WILL CONTINUE TO SUPPORT HIGHEST RAIN
CHANCES FOR STORMS ALONG COASTAL LOCATIONS THROUGH THURSDAY.
DURING FRIDAY AND INTO THE WEEKEND AND CONTINUING INTO EARLY NEXT
WEEK A DEVELOPING SOUTH TO SOUTHWESTERLY WIND FLOW WILL SHIFT
HIGHEST CHANCES FOR STORMS TO INLAND LOCATIONS EACH AFTERNOON AS
THE WEST COAST SEA BREEZE MOVES INLAND AND COLLIDES WITH THE EAST
COAST BOUNDARY DOWN THE SPINE OF THE PENINSULA EACH AFTERNOON.
LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT
LIGHTNING STRIKES...AND SOME SMALL HAIL WILL ACCOMPANY THE
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCMICHAEL
In the hours before
Special weather statement, Jul 17, 1:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
257 PM EDT WED JUL 17 2013
FLZ055-056-060>062-172000-
DE SOTO-HARDEE-MANATEE-SARASOTA-CHARLOTTE-
257 PM EDT WED JUL 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLOTTE...
SARASOTA...SOUTHERN MANATEE...SOUTHWESTERN HARDEE AND WESTERN DESOTO
COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 400 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7
MILES WEST OF LIMESTONE TO HARBOUR HEIGHTS...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF ARCADIA TO PORT CHARLOTTE...
MOVING WEST AT 20 MPH WILL AFFECT LIMESTONE...FORT OGDEN...LAKE SUZY
AND CHARLOTTE HARBOR.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2745 8179 2689 8168 2684 8207 2687 8207
2689 8210 2692 8211 2695 8207 2695 8209
2691 8214 2692 8217 2683 8215 2681 8229
2705 8245 2723 8253 2744 8270 2752 8274
TIME...MOT...LOC 1857Z 093DEG 18KT 2736 8204 2700 8205Special weather statement, Jul 17, 2:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
302 PM EDT WED JUL 17 2013
FLZ050-055-171930-
PINELLAS-MANATEE-
302 PM EDT WED JUL 17 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MANATEE AND
SOUTHERN PINELLAS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A CLUSTER OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINELLAS POINT TO
10 MILES SOUTHEAST OF FORT DESOTO PARK...OR ALONG A LINE EXTENDING
FROM DOWNTOWN SAINT PETERSBURG TO 5 MILES EAST OF FORT DESOTO PARK
TO PALMETTO. THIS CLUSTER OF STORMS WAS QUICKLY MOVING WEST AT 30
MPH...AND WILL AFFECT LAKE MAGGIORE...BOYD HILL NATURE
PRESERVE...PINELLAS POINT AND SAINT PETE BEACH...UNTIL 330 PM EDT.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 7.
GUSTY WINDS OF 35 TO 45 MPH ARE EXPECTED ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2774 8262 2769 8264 2769 8270 2767 8271
2767 8267 2759 8262 2764 8258 2765 8254
2756 8251 2751 8269 2757 8262 2765 8270
2756 8273 2751 8270 2750 8272 2753 8275
2760 8272 2761 8275 2774 8276
TIME...MOT...LOC 1900Z 074DEG 26KT 2771 8263 2763 8265
2757 8262Special weather statement, Jul 17, 2:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
343 PM EDT WED JUL 17 2013
FLZ050-051-055-060-172030-
HILLSBOROUGH-PINELLAS-MANATEE-SARASOTA-
343 PM EDT WED JUL 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
MANATEE...SOUTHERN PINELLAS...SOUTHWESTERN HILLSBOROUGH AND WESTERN
SARASOTA COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND
GUSTS VALID UNTIL 430 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
WIMAUMA TO OSPREY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF FISH HAWK TO 7 MILES NORTHWEST OF VENICE...MOVING WEST AT 30 MPH
WILL AFFECT WIMAUMA...LAKEWOOD RANCH...FRUITVILLE AND BEE RIDGE.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2792 8285 2786 8259 2771 8263 2765 8257
2779 8243 2785 8256 2777 8220 2707 8238
2707 8246 2753 8275 2760 8278 2761 8277
2752 8269 2753 8266 2764 8258 2769 8270
2764 8266 2761 8274 2761 8275
TIME...MOT...LOC 1943Z 077DEG 25KT 2770 8232 2717 8255Local storm report, Jul 17, 3:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST 5 NNW TAMPA 28.03N 82.50W
07/17/2013 M57 MPH HILLSBOROUGH FL TRAINED SPOTTER
SKYWARN SPOTTER MEASURED WIND GUST TO 57 MPH AT 352 PM.
&&
TDThunderstorm Wind, Hillsborough
- When
- July 17, 3:00 PM EST
- Where
- Hillsborough County, 2.76 mi SW of Tarpon
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 28.040, -82.610
Hillsborough County Emergency Management reported tree branches and power lines down in the Westchase area. Time of damage was estimated from radar.
Thunderstorm Wind, Hillsborough
- When
- July 17, 3:00 PM EST
- Where
- Hillsborough County, Seffner
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.000, -82.280
Hillsborough County Emergency Management reported several trees down in the city of Sefner.
Thunderstorm Wind, Hillsborough
- When
- July 17, 3:05 PM EST
- Where
- Hillsborough County, 1.38 mi S of Plant Cty Hilsbro Ar
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.000, -82.250
Hillsborough County Emergency Management reported a mobile home was damaged in the Shady Oaks Mobile Home Park.
Thunderstorm Wind, Hillsborough
- When
- July 17, 3:12 PM EST
- Where
- Hillsborough County, Brandon
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.930, -82.290
Hillsborough County Emergency Management reported several trees down around Brandon. Some of the trees fell on homes.
Thunderstorm Wind, Pinellas
- When
- July 17, 3:15 PM EST
- Where
- Pinellas County, 1.4 mi ENE of Coachman
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 27.980, -82.710
Broadcast media reported a large tree knocked down on a house in Clearwater.
Thunderstorm Wind, Pinellas
- When
- July 17, 3:20 PM EST
- Where
- Pinellas County, 1.56 mi SSW of Pinellas Park
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 27.839, -82.710
Broadcast media reported power lines down on Park Boulevard and on Bryan Dairy Road in Pinellas Park.
Thunderstorm Wind, Hillsborough
- When
- July 17, 3:30 PM EST
- Where
- Hillsborough County, 1.4 mi ENE of Rattlesnake
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 27.890, -82.510
A trained spotter reported numerous branches and small trees down in the vicinity of South Tampa.
Lightning, Pinellas
- When
- July 17, 3:30 PM EST
- Where
- Pinellas County, 1.4 mi WSW of Clearwater Exec Arpt
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 27.960, -82.770
Florida State watch office reported a house fire started by a lightning strike near Druid Road and Woodside Avenue.
Lightning, Pinellas
- When
- July 17, 3:30 PM EST
- Where
- Pinellas County, 2.83 mi SSW of Feather Sound
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 27.870, -82.640
Florida State watch office reported a lightning strike to an apartment complex started a fire near 4th Street North and 112 Avenue Northeast.
Thunderstorm Wind, Manatee
- When
- July 17, 3:30 PM EST
- Where
- Manatee County, 1.53 mi ESE of El Rancho Vlg
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 27.425, -82.546
Broadcast media reported that a thunderstorm wind gust tore the roof off of a mobile home which landed on another nearby mobile home in Villa Del Sol in Bradenton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 17, 20131 death · 1 event
- Heat in Wisconsin, July 17 to 19, 20131 death · 1 event
- Flash Flood and Hail in Georgia, July 17, 2013$5.3 million · 1.75 in hail · 26 events
- Flash Flood and Hail in South Carolina, July 17, 2013$1.1 million · 1.5 in hail · 23 events
- Hail and Damaging Winds in Montana, July 17, 2013$304,000 · 1.75 in hail · 22 events
- Flash Flooding and Hail in Pennsylvania, July 17, 2013$465,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Montana, July 17, 20138 injured · 1.25 in hail · 8 events
- Damaging Winds in Vermont, July 17, 2013$120,000 · 55 kt wind · 11 events
- Flash Flooding and Hail in Tennessee, July 17, 2013$75,000 · 1 in hail · 7 events
- Lightning Strike and Heavy Rain in Colorado, July 17, 2013$60,000 · 2 events
- Damaging Winds and Lightning Strike in New Hampshire, July 17 to 18, 2013$20,000 · 50 kt wind · 12 events
- Flash Flood and Damaging Winds in North Carolina, July 17, 2013$26,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469563, 469564, 469771, 469774, 469795, 469797, 469793, 469804, 469807, 469814.